Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Combinatorial aspects of F$_\sigma $ filters
with an application to $\mathcal {N}$-sets


Author: Claude Laflamme
Journal: Proc. Amer. Math. Soc. 125 (1997), 3019-3025
MSC (1991): Primary 04A20; Secondary 03E05, 03E15, 03E35
MathSciNet review: 1401747
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss F$_\sigma $ filters and show that the minimum size of a filter base generating an undiagonalizable filter included in some F$_\sigma $ filter is the better known bounded evasion number ${\frak e}_{ubd}$. An application to $\mathcal {N}$-sets from trigonometric series is given by showing that if $A$ is an $\mathcal {N}$-set and $B$ has size less than ${\frak e}_{ubd}$, then $A \cup B$ is again an ${\cal N}$-set.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 04A20, 03E05, 03E15, 03E35

Retrieve articles in all journals with MSC (1991): 04A20, 03E05, 03E15, 03E35


Additional Information

Claude Laflamme
Affiliation: Department of Mathematics and Statistics, University of Calgary, Calgary, Alberta, Canada T2N 1N4
Email: laflamme@acs.ucalgary.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03926-9
PII: S 0002-9939(97)03926-9
Received by editor(s): September 18, 1995
Received by editor(s) in revised form: May 1, 1996
Additional Notes: This research was partially supported by NSERC of Canada.
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1997 American Mathematical Society